Well looking into your problem i would like to tell you that osteoarthritis is an age plus wear and tear related arthritis. There is no definitive cure for this disease . only joint replacement is sure shot answer to this problem , but we can slow the disease process by certain supportive medications and exercises .The medicines prescribed by your doctor are perfect . I would like to have S. calcium, DEXA scan and Vit. D3 levels get done also . It would be good if you contact me with these reports so that am able to guide you further.
Hope you are satisfied with the answer.
If you have any further queries feel free to ask.
Wish you good health.
At the age of 50 years female osteoarthritis. pl look for the joint, grade of OA and level of osteoporosis
and deformity. Only then you decide the management. Just taking the pills is not justified. because it is a wear and tear process, which can not be repaired, further wear and tear can be delayed and surgical procedures if required . Go for investigations.
welcome to health care magic forum,
osteoporosis is a very common condition in females of your mother's age, you should provide her all the essential food which provide calcium, you can also give her homeopathic calcium tablets, she will not get relief in pain till her calcium needs are not full filled, so it's better to concentrate on calcium needs rather than pain killers.
I find this answer helpful
You found this answer helpful
Physical Therapist or Physiotherapist, Praveen's Response
welcome to HealthcareMagic.
Physiotherapy plays a major role in the management of knee osteoarthritis pain.pain control can be managed effectively cryotherapy,hydro-pack,TENS and ultrasound.avoid compressive forces on the knee joint.your mother should not do long walk, prolonged standing,unsupported climbing,repeated standing from sitting especially from low and soft padded seats. start isometrics exercises.
what the doctor has prescribed is a temporary measures.
the more important is exercises, precaution, physiotherapy & life style modification.
mail me the X-rays of the knees in erect position at email@example.com to suggest the correct line of treatment
HELLO WELCOME TO HEALTHCARE MAGIC,
for osteoarthriris diet for bone health, some exercises under guidence of doctor are very necessary for the mobility of the joints .
ayurvedic treatments like abhyang (massage) , swedan ( medicated steam) and basti (medicated enema ) and medicines for joint health are proved very helpful for patients .
pain killer will not the problem but may cause some adverse affects on GI tract.
for more feel free to ask or mail at firstname.lastname@example.org
wish u helath
I find this answer helpful
1 user finds this helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I had gastric bypass surgery in 2006 I was S told I can t take anti inflammatory medication that it can cause bleeding in my stomach. I have been diagnosed with osteoarthritis in every joint and Dr Rosenthal know what to give me for pain and I cannot take morphine
I am a Male 60 yrs old, 5 6 and my weight is 194lbs. currently i m taking medication for my blood pressure and I was diagnosed having osteoarthritis at my hand specially my fingers. Now I tried to take Instaflex 3 days from now, what I want to know is what the exact dosage that I need to take, because it says 3 capsules a day so it means 3 capsules at a time a day? Thank you, Mar
I have been diagnosed with OA in the hip joints and I wanted to know what is the root cause of OA. Also, I have gone to PT and received tones of different hip exercises but I m losing muscle mass faster than my muscles are being strengthened. Please advise how can I stop the muscle loss and restore muscle, strength and flexibility in my entire lower body. Thank You!
Dear Doctor, Pateint is my wife, 38 years , 5Ft 7Inches, married and we have one son. She is undergoing treatment for Ruhmetoid Arthritis for about last 3 years.No history of High B.P, Sugar etc.----either for herself or in her family. However, she has problem of PCOD for which currently no treatment is going on. For Arthritis, for 1st one year allopathic treatment was taken and later shifted to aurvedic treatment which is still continuing. Meanwhile developed Thyroid Problem(Hypo). Observing weight gain (presently 89 Kg.), general weakness etc. , Dr. advised her to go for Thyroid Tests. TSH level was about 10 some six months back which rose to 15.5 in next three months. Then started Thyronorm 50 mg daily once, but it is causing allergy like rashes on hands , legs and face, swelling of lips and eyelids, burning sensation on lips& mouth. Today stopped Thyronorm and taking Allegra 120 mg. Today s TSH Level is 8.6 after taking Thyronorm for last 70 days.This type of allergy also started with starting of taking Thyronorm. Now what to do. Can Thyronorm be stopped.... if yes, then are there any alternative medicines to control Thyroid and for weight loss. Please respond at YYYY@YYYY Regards, BKTewari Date: 25th November 2012
Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh
Hello Sir, My mother is suffering from Cardiomegaly . Her case history is, she has chronic rheumatoid arthritis and she is taking leflunomide , methatroxate and some steroids. Now, in the recent X-ray , it is found that she has cardiomegaly(mild). How dangerous is it and what is the treatment and life expectancy and what care should be taken for this. I am in Australia and planning to call her over here, can I? Thanks Heaps! Kind Regards, Bhaumik
hi i am a 24 year old male i currently have a mucus discharge that is really annoying on my day to day life i am a vegetarian and take a mens multi vitamin as well as Lakota for my arthritis and a calcium pill and a iron supplement with a whey protein powder what should i do i even refrain from anal sex at the moment i have had it for almost two weeks now
why would hypermedia show up in bone scan- it was for a shoulder doctor but hyperaemia showed up in the plevis- the ortho doctor did not comment because he was looking for shoulder so what does hypermedia mean in a bone scan -
Hi I have been having extremely sore joints, My left hand is in constant pain, my right arm hurts when I try to lifts it up. My knees are extremely paintful even when I'm resting trying to sit down and get up is extremely painful. This morning my...
i have numbness in the balls of my feet and pain and discomfort. the pain gets really bad when i elevate my feet when i go to bed at night. this has been going on for two years plus. I have been to several pediatrist and neurologist and no one can...